Share Facebook
Crohn's Disease Forum » Treatment » Entyvio/Vedolizumab » Entyvio side effects - extreme hair loss, scalp itching


08-02-2015, 11:51 AM   #1
Dee71
 
Dee71's Avatar
 
Join Date: Jul 2014
Location: Villa park, Illinois

My Support Groups:
Entyvio side effects - extreme hair loss, scalp itching

Hi everyone,

It has been a long time since I've been on (long story!!). I have been on Entyvio since it was approved so about a year now. I have had some odd side effects with this med (lol like I do with most meds) but my most concerning right now is hair loss and scalp itching. When I started the med I noticed (what I consider) mild hair loss and then it leveled out and I would only see an increase right after an infusion and then it would get better. I am on 4 week infusions (tried 8 weeks right at the beginning and went into a major flare). About 4 or 5 months ago I started having extreme scalp itching with sores or blisters, I thought I developed a reaction to hair dye or shampoo, I have since ruled those out. I have tried head and shoulders high end deep condition products and it didn't help. Then about a month ago my hair started to fall out in extremes. I saw my hair stylist yesterday (who has MS and gets it) and she was really concerned. We have switched to a non ammonia hair color and she gave me a deep conditioning.

Has anyone else who has been on Entyvio for the long haul had this?
Thanks!
08-03-2015, 11:44 PM   #2
gardeniagirl
 
gardeniagirl's Avatar
 
Join Date: May 2015
Location: Land O Lakes, Florida

My Support Groups:
Hello Dee71,

My son had thinning hair since he started his first biologic Remicade…but after he started Entyvio…it started thinning even more…very quickly!
08-04-2015, 04:17 AM   #3
Mr. Polar Bear
 
Mr. Polar Bear's Avatar
 
Join Date: Aug 2015
Location: Alberta Canada
I have just started Entyvio myself, and now I have another possible side effect to address if it manifests itself. I thank and hug thee both for your posts.

0310H here with abdominal stress, chest tightness, and pain upon sharp intake of breath.
12-07-2015, 02:25 PM   #4
agiltrop
 
Join Date: Dec 2015
I was hoping this wasn't a side effect of Entyvio. When I was on Methotrexate injections I lost almost all of my hair and it is very depressing and hard to stay positive when you look the way you feel on the inside. I like being able to hide my illness from everyone and look like a normal healthy person. Are you all still on Entyvio? Have you had any other side effects or has the hair loss gotten better? I am supposed to be starting Entyvio soon so I am tying to see how it has worked for others and what side effects I may encounter.
12-07-2015, 02:50 PM   #5
Crohns08
Senior Member
 
Crohns08's Avatar
 
Join Date: Sep 2008
Location: Florida
Look into Biotin and folic acid. These supplements can help with your hair and possibly reduce hair loss. I had this issue with several drugs and it helped.
12-07-2015, 03:22 PM   #6
agiltrop
 
Join Date: Dec 2015
I have been on Biotin and folic acid for years now. I lose clumps of hair whether or not I'm on a medication for Crohns, but I noticed it was really bad when I was on Methotrexate to the point where I was contemplating a wig.
01-06-2016, 04:49 PM   #7
Justbeachy
 
Join Date: Oct 2015
Location: West greenwich, Rhode Island

My Support Groups:
I am having a lot of hair loss too since starting entyvio. Finished loading doses and going next week for my next infusion. Trying some different shampoos and vitamins.
07-10-2016, 02:25 PM   #8
evginmb
 
Join Date: Jul 2016

My Support Groups:
I've been experiencing hair loss since January or February of this year. Hair in the shower, on my hairbrush, on the floor. I just went to a dermatologist when I realized my fingers were touching my scalp much too easily. Because I began a vegetarian diet about the same time ... and am being treated for hyperthyroidism as well as the UC...my doctor thought it might be a protein deficiency. I've just completed blood work (no results yet) and bought Rogain for Women (doctor's advice). Then I realized it might be the Entyvio ...Now what do I do? The Entyvio is controlling my UC and at no cost to me (full coverage under Medicare Supplement). Any medications would cost me at least $1000/month... half of my social security check! By the way -- my stylist noticed the difference also.
07-10-2016, 04:16 PM   #9
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
My dermatologist told me of another Crohns Disease patient who was on Humira and had her hair fall out.
07-10-2016, 10:04 PM   #10
evginmb
 
Join Date: Jul 2016

My Support Groups:
Can Crohns08 advise on the dosages of biotin and folic acid that would be recommended?
07-13-2016, 03:27 PM   #11
evginmb
 
Join Date: Jul 2016

My Support Groups:
Info for all those reporting itchy scalp and/or hair loss on Entyvio. Please call Entyvio support 855-368-9846. When the recording message comes on, select the option to speak with medical information. A medical information consultant will answer the call, typically a pharmacist. They will take information and report it to their Safety department, from where it will be reported to the FDA. Without reported information they cannot act and they cannot provide any helpful information to those who call in with this issue. This is a vital step so that Entyvio remains effective AND advise about this side effect to medical professionals and their patients so they make an informed choice when selecting a protocol to treat UC or Crohns. I would also encourage reporting this to your GI (if you haven't already) and encouraging him or her to fill out appropriate forms to report the side effect. These contributions are critical!
08-02-2016, 08:55 AM   #12
jjk308
 
jjk308's Avatar
 
Join Date: Apr 2012
My gastroenterologist reports no adverse reactions in his patients, fewer problems than other biologicals, and about a 50% success rate. I've been taking Entyvio for 2 months + with no problems, seems to be working.

Source
http://general.takedapharm.com/conte...f-155fe408c98a

ADVERSE REACTIONS-------------------------------
Most common adverse reactions (incidence ≥ 3% and ≥ 1% higher than placebo):
nasopharyngitis, headache, arthralgia, nausea, pyrexia, upper respiratory tract infection, fatigue, cough, bronchitis, influenza, back pain, rash, pruritus, sinusitis, oropharyngeal pain, and pain in extremities.
08-02-2016, 12:18 PM   #13
evginmb
 
Join Date: Jul 2016

My Support Groups:
For all those who are reporting hair loss and itchy scalp:
1. Please call the Entyvio support line, 855-368-9846 (M-F 8am-8pm EST). Speak with the Medical Info consultants. They will take your info and report to the Safety division.
2. The gastroenterologists do not know about this side effect as yet, and you will not find it posted on the Entyvio website. This is because they are only currently in the clinical trials phase which tests for these types of side effects. You can go to clinicaltrials.gov and put 'entyvio' in the search box to see the trials that have been completed, those that are recruiting for participants, etc.
3. I have been taking a supplement which has biotin, some B vitamins, resveratrol, keratin and some other nutrients. It is helping somewhat.
4. It is important to not only post your side effects on this website,but also to report information to the Entyvio medical information line (see #1) because that is the only way for the manufacturer to gather the information and provide dosage, weaning and other guidance to the gastroenterologists. For example, perhaps they will advise for the nutrient supplements to be taken when we begin Entyvio (and throughout the time we will be on it) so that the symptoms we are describing do not occur. Perhaps they will modify the biologic so that it produces the desired effect (reduction and/or elimination of flare ups) but does not have this side effect.

Please follow up with Entyvio Connect 855-368 - 9846
08-29-2016, 05:36 PM   #14
itsmebabs
 
Join Date: Oct 2015

My Support Groups:
Called those numbers and couldn't talk to anyone about medical advice since everyone knowledgeable went home by 6pm eastern time!! Want to know what happens if you miss the 8th week dose since my insurance and docs office messed up and not getting my infusion in time if at all???? I called the pharmacy and docs office 21/2 weeks ago and everything confirmed and good. Now docs office calls me at almost 5pm to say there's a problem!!!!! Suppose to get it tomorrow and not! How long can you go before it loses its effect. It has been working for me. Thanks everyone and Bless you all with these nasty diseases!!!
Reply

Crohn's Disease Forum » Treatment » Entyvio/Vedolizumab » Entyvio side effects - extreme hair loss, scalp itching
Thread Tools


All times are GMT -5. The time now is 08:31 PM.
Copyright 2006-2017 Crohnsforum.com